Question from marie1948

Dr Maureen Please can you assist. I had been taking sleeping tablets and calming tablets since my husband passed away 3 months ago. I always had a flawless skin for my age, 65. Suddenly I have come out in red blotches and it itches. It also becomes hot and inflamed. I am using a cortisone cream and now my skin is dry and peeling. I used a face pad this morning as an abrasive and it help but it is still very tender. Dr thinks it is due to stress. Any suggestions? Thanking you Marie

Answer

Hi Marie. Thank you for your interesting question. Stress can have far-reaching consequences on a person’s body, especially the skin. This causes a type of stress-induced eczema which worsens during colder weather. Stress will also affect your adrenal glands and your digestion and these can further aggravate your skin condition. I would recommend having further adrenal testing and a gastro-intestinal consultation with your doctor. Rehydrate your skin with hyaluronic acid and vitamin B5 serums and use a gentle cleanser that is pH balanced. The cortisone cream will definitely help the inflammation. Wishing you a full recovery.

SIGN UP FOR OUR NEWSLETTER!
BEAUTYSOUTHAFRICA – YOUR PRE-SHOP STOP FOR ALL THINGS BEAUTY

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty.

© 2019 BeautySouthAfrica. All rights reserved